5 doctors weighed in:

How come after taking a painkiller, my skin starts to itch? Is this an allergic reaction?

5 doctors weighed in
Dr. Erin Kershisnik
Family Medicine
4 doctors agree

In brief: Probably not.

If you are referring to an opiate pain killer like codeine, hydrocodone, morphine, etc.
The itching likely represents a release of histamine -- the chemical that causes allergic reactions. This is a function of the medication itself. Histamine is also released in allergic reactions so the confusion is understandable. If the painkiller is Ibuprofen or something similar, it could be an allergy.

In brief: Probably not.

If you are referring to an opiate pain killer like codeine, hydrocodone, morphine, etc.
The itching likely represents a release of histamine -- the chemical that causes allergic reactions. This is a function of the medication itself. Histamine is also released in allergic reactions so the confusion is understandable. If the painkiller is Ibuprofen or something similar, it could be an allergy.
Thank
Get help from a real doctor now
Dr. Vikram Patel
Board Certified,
35 years in practice
978K people helped
Continue
111,000 doctors available